[A case of lethal interstitial pneumonia after neoadjuvant chemotherapy for advanced gastric cancer]

Gan To Kagaku Ryoho. 2013 Nov;40(12):2310-2.
[Article in Japanese]

Abstract

We report a case of lethal interstitial pneumonia that occurred after neoadjuvant chemotherapy for advanced gastric cancer. A 76-year-old man with no history of interstitial pneumonia received 2 courses of S-1 (100 mg/body) following 1 course of S-1 plus cisplatin( CDDP) from June 2012. He complained of dyspnea on exertion 6 days after completion of the treatment. Chest radiography and computed tomography (CT) revealed diffuse interstitial lesions in bilateral lung fields. Bronchoalveolar lavage( BAL) revealed an increased number of lymphocytes and leukocytes. Transbronchial lung biopsy (TBLB) revealed interstitial pneumonia with fibrous thickening in the alveolar septum. The drug lymphocyte stimulation test (DLST) was positive for S-1 and negative for CDDP. These results suggested that S-1 had induced interstitial pneumonia. Steroid therapy( 40 mg/day prednisolone following 500 mg methylprednisolone pulse therapy) and an antibiotic agent were administered but were ineffective. He rapidly developed respiratory failure and required tracheal intubation and mechanical ventilation on hospital day 24, and died on hospital day 38.

Publication types

  • Case Reports
  • English Abstract

MeSH terms

  • Aged
  • Antineoplastic Combined Chemotherapy Protocols / adverse effects*
  • Antineoplastic Combined Chemotherapy Protocols / therapeutic use
  • Cisplatin / administration & dosage
  • Drug Combinations
  • Fatal Outcome
  • Humans
  • Lung Diseases, Interstitial / chemically induced*
  • Male
  • Neoadjuvant Therapy
  • Oxonic Acid / administration & dosage
  • Oxonic Acid / adverse effects*
  • Stomach Neoplasms / drug therapy*
  • Tegafur / administration & dosage
  • Tegafur / adverse effects*

Substances

  • Drug Combinations
  • S 1 (combination)
  • Tegafur
  • Oxonic Acid
  • Cisplatin